Hail, Kidder
- When
- August 9, 5:43 PM CST to 5:47 PM CST
- Where
- Kidder County, 10 mi SW of Tappen
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.767, -99.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 9, 2:30 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT WED AUG 9 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... COMPLEX PATTERN IN PLACE THIS AFTERNOON...WITH ONGOING CONVECTION IN THE NORTHWEST AND NORTH CENTRAL...FULL SUN AND LITTLE CAP REMAINING IN THE SOUTHWEST...AND SEVERAL BOUNDARIES FLOATING AROUND IN BETWEEN. CURRENT VISIBLE SAT IMAGE SHOWS SOME CU DEVELOPING OVER SOUTH CENTRAL NORTH DAKOTA. MODELS SEEM TO BE FOCUSING ON ONGOING CONVECTION IN THE NORTH CENTRAL...SPREADING QPF SOUTH AND EAST. STILL CONCERNED ABOUT POSSIBLE CONVECTION IN SOUTH CENTRAL NORTH DAKOTA AS WELL. WILL KEEP A CHANCE OF THUNDER ACROSS CWA. ONE LIMITING FACTOR FOR SEVERE WEATHER IS WEAK SHEAR. MORNING AND EARLY AFTERNOON CONVECTION WAS IN A WEAK SHEAR ENVIRONMENT AND MARGINAL SEVERE HAIL WAS THE RESULT UNDER THE STRONGEST CORES. SHEAR DOES INCREASE TO AROUND 30 KT IN THE FAR SOUTH CENTRAL. THIS APPEARS TO BE MOST LIKELY AREA FOR SEVERE WEATHER THIS AFTERNOON/EVENING. HOWEVER AS WAS THE CASE EARLIER...CANNOT RULE OUT A PULSE SEVERE STORM ANYWHERE THIS EVENING SO WILL GO WITH SEVERE WORDING. CONVECTION IN THIS EVENING MAY SPREAD INTO THE FAR WEST LATE TONIGHT AS WELL. THEN WE BASICALLY REPEAT THIS SCENARIO ON THURSDAY. COULD NOT SEE MUCH TO CHANGE WITH PREVIOUS GRIDS...GIVEN COMPLEX PATTERN AND LIMITED TIME DUE TO ONGOING SEVERE WEATHER...PROBABLY BEST TO LEAVE THINGS ALONE. THEREFORE VERY FEW CHANGES...WITH HOT AND HUMID CONDITIONS THROUGH FRIDAY...LINGERING INTO SATURDAY IN THE EAST. WEST SHOULD COOL DOWN A BIT SATURDAY BEHIND COLD FRONT. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... ALTHOUGH THE GFS...DGEX...AND ECWMF ALL MOVE AN UPPER LEVEL TROUGH ACROSS THE FORECAST AREA SUNDAY AND SUNDAY NIGHT...THEY DIFFER ENOUGH ON PLACEMENT OF THE BEST LIFTING AND AMPLITUDE OF THE TROUGH TO CONTINUE TO HOLD BACK ON THE MENTION OF PRECIP AT THIS TIME. RIDGING ALOFT MONDAY AND TUESDAY SHOULD KEEP THE CHANCE OF PRECIP LOW. THE APPROACH OF ANOTHER UPPER LEVEL TROUGH COMBINED WITH THE DEVELOPMENT OF A SURFACE LOW IN EASTERN MONTANA ON WEDNESDAY WILL BRING ANOTHER CHANCE OF PRECIP...BUT LATE ENOUGH IN THE PERIOD THAT WILL HOLD OFF ON MENTION FOR NOW. TEMPS SHOULD BE SEASONABLE, && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 9 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The Bismarck radar (KBIS), 76 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528197.